|Dying in India.....
Aug 4, 2003
Hi Dr.Young, I know there is no other alternative to HAART,As I told you earler I am recently infected nearly three months before and have GI problems as indigestion,Loss of Apetite etc... also recurrent oral ulcers,HIVES etc. I am from India and very less percentage of Indians can afford HAART,and even there wont be any Social Workers to help here out. If a patient like me come to your office with a monthly income of about 550 US P.M, what would you suggest as a supportive medicine which can keep an HIV patient healthier to some extend. I am sure that you will keep some update of other medications available,I hope you will be kind enough to answer this question,Will YOU?
| Response from Dr. Young
Thanks for your question. I can appreciate the dilema that you face in India.
In the US, persons with low financial resources have access several different ways to get medical assistance and medications. These include direct government- or pharmaceutical-assistance or clinical trials. I would definately encourage you to explore these possibilities in India (assuming that you have not already). Generic medications for HIV are available in India at prices much less than the on-patent versions here in the US; access to these should certainly be explored.
As for what else to do-- I would definitely seek medical evaluations; treatment of any underlying illness (like tuberculosis, for example) will have a positive benefit towards your HIV disease. Optimizing your diet, tobacco-consumption will also be of benefit.
There are a number of largely untested adjunctive therapies (that all cost money) that have been touted as having benefit. I remain quite skeptical of these.
I hope this is of some help. Stay in touch. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Getting Fingered Sign Of HIV AIDS
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Rash After Rubbing Stripper Worried I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
- White Bumps On Penis After Rubbing Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.